Alert archive / Texas / Heat Advisories in 2011
Heat Advisory 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this heat advisory at Aug 9, 2011, 3:16 AM CDT for 24 counties in Texas. It took effect at Aug 9, 2011, 12:00 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2011, 3:16 AM CDT (08:16 UTC)
- In effect from
- Aug 9, 2011, 12:00 PM CDT
- Expired
- Aug 13, 2011, 12:00 AM CDT
- In force
- 4 days
- Issued by
- NWS Austin/San Antonio, TX
All 24 counties
Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Maverick County, TX, Medina County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 47 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2201 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
074 WWUS74 KEWX 090816 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 316 AM CDT TUE AUG 9 2011 ...A HEAT ADVISORY IS IN EFFECT FOR SOUTH CENTRAL TEXAS FROM NOON TODAY THROUGH THURSDAY EVENING...... .A PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE ENTRENCHED ACROSS TEXAS WILL CONTINUE TO BRING HOT CONDITIONS TO SOUTH CENTRAL TEXAS TODAY THROUGH THURSDAY EVENING. AFTERNOON HIGH TEMPERATURES WILL RANGE FROM 102 TO 107 DEGREES ACROSS THE ADVISORY AREA. THE HEAT INDEX WILL RANGE FROM 105 TO 108. THE UPPER LEVEL RIDGE IS EXPECTED TO WEAKEN SOME ACROSS SOUTH CENTRAL TEXAS AND SHIFT TO THE NORTHWEST ON SATURDAY. TXZ173-183-191>194-202>209-217>225-228-092200- /O.NEW.KEWX.HT.Y.0003.110809T1700Z-110812T0500Z/ WILLIAMSON-VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...SAN MARCOS... AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 316 AM CDT TUE AUG 9 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT THURSDAY NIGHT. * EVENT...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL RISE TO OR EXCEED 105 DEGREES THROUGH THURSDAY. HIGH TEMPERATURES THROUGH THURSDAY ARE EXPECTED TO APPROACH RECORDS EACH DAY. LOW TEMPERATURES EACH MORNING ARE ONLY EXPECTED TO FALL INTO THE MID TO UPPER 70S AND MAY REMAIN AROUND 80 IN URBAN AREAS. * TIMING...NOON TODAY THROUGH THURSDAY EVENING. * IMPACT...HEAT STROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS LIKELY WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
7 follow-up statements
466 WWUS74 KEWX 092039 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 339 PM CDT TUE AUG 9 2011 ...A HEAT ADVISORY IN EFFECT FOR SOUTH CENTRAL TEXAS THROUGH THURSDAY EVENING... .A PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE ENTRENCHED ACROSS TEXAS WILL CONTINUE TO BRING HOT CONDITIONS TO SOUTH CENTRAL TEXAS TONIGHT THROUGH THURSDAY EVENING. AFTERNOON HIGH TEMPERATURES WILL RANGE FROM 102 TO 107 DEGREES ACROSS THE ADVISORY AREA. THE HEAT INDEX WILL RANGE FROM 104 TO 109 DEGREES IN THE MID AND LATE AFTERNOONS. TXZ173-183-191>194-202>209-217>225-228-101030- /O.CON.KEWX.HT.Y.0003.000000T0000Z-110812T0500Z/ WILLIAMSON-VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...SAN MARCOS... AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 339 PM CDT TUE AUG 9 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY NIGHT... * EVENT...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL RISE TO OR EXCEED 105 DEGREES THROUGH THURSDAY. HIGH TEMPERATURES THROUGH THURSDAY ARE EXPECTED TO APPROACH RECORDS EACH DAY. LOW TEMPERATURES EACH MORNING ARE ONLY EXPECTED TO FALL INTO THE MID TO UPPER 70S AND MAY REMAIN AROUND 80 IN URBAN AREAS. * TIMING...THROUGH THURSDAY EVENING. * IMPACT...HEAT STROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS LIKELY WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
765 WWUS74 KEWX 100915 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 415 AM CDT WED AUG 10 2011 ...A HEAT ADVISORY IN EFFECT FOR SOUTH CENTRAL TEXAS THROUGH THURSDAY EVENING... .A PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE ENTRENCHED ACROSS TEXAS WILL CONTINUE TO BRING HOT CONDITIONS TO SOUTH CENTRAL TEXAS TODAY THROUGH THURSDAY EVENING. AFTERNOON HIGH TEMPERATURES TODAY WILL RANGE FROM 102 TO 107 DEGREES ACROSS THE ADVISORY AREA. TODAY'S HEAT INDEX WILL RANGE FROM 102 TO 112 DEGREES DURING THE MID TO LATE AFTERNOON TIME FRAME. TXZ173-183-191>194-202>209-217>225-228-102100- /O.CON.KEWX.HT.Y.0003.000000T0000Z-110812T0500Z/ WILLIAMSON-VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...SAN MARCOS... AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 415 AM CDT WED AUG 10 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY NIGHT... * EVENT...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL RISE TO OR EXCEED 105 DEGREES THROUGH THURSDAY. HIGH TEMPERATURES THROUGH THURSDAY ARE EXPECTED TO APPROACH RECORDS EACH DAY. LOW TEMPERATURES EACH MORNING ARE ONLY EXPECTED TO FALL INTO THE MID TO UPPER 70S AND MAY REMAIN AROUND 80 IN URBAN AREAS. * TIMING...THROUGH THURSDAY EVENING. * IMPACT...HEAT STROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS LIKELY WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
099 WWUS74 KEWX 101928 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 228 PM CDT WED AUG 10 2011 ...A HEAT ADVISORY IN EFFECT FOR SOUTH CENTRAL TEXAS THROUGH THURSDAY EVENING... .A PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE ENTRENCHED ACROSS TEXAS WILL CONTINUE TO BRING HOT CONDITIONS TO SOUTH CENTRAL TEXAS TODAY THROUGH THURSDAY EVENING. HIGH TEMPERATURES TODAY AND THURSDAY WILL RANGE FROM 100 TO 107 DEGREES ACROSS THE ADVISORY AREA. AFTERNOON HEAT INDEX VALUES WILL PEAK IN THE 105 TO 112 DEGREE RANGE. TXZ173-183-191>194-202>209-217>225-228-111000- /O.CON.KEWX.HT.Y.0003.000000T0000Z-110812T0500Z/ WILLIAMSON-VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...SAN MARCOS... AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 228 PM CDT WED AUG 10 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY NIGHT... * EVENT...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL RISE TO OR EXCEED 105 DEGREES THROUGH THURSDAY. HIGH TEMPERATURES THROUGH THURSDAY ARE EXPECTED TO APPROACH RECORDS...REACHING 100 DEGREES OR MORE EACH DAY. OVERNIGHT TEMPERATURES WILL ONLY BRIEFLY FALL TO NEAR OR JUST BELOW 80 DEGREES ACROSS MOST AREAS...WITH MINIMUM TEMPERATURES EXPECTED TO REMAIN ABOVE 80 DEGREES ACROSS SOME URBAN AREAS. * TIMING...THROUGH THURSDAY EVENING. * IMPACT...HEAT STROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS LIKELY WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
631 WWUS74 KEWX 110953 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 453 AM CDT THU AUG 11 2011 ...A HEAT ADVISORY IN EFFECT FOR SOUTH CENTRAL TEXAS THROUGH THIS EVENING... .A PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE ENTRENCHED ACROSS TEXAS WILL CONTINUE TO BRING OPPRESSIVELY HOT CONDITIONS TO SOUTH CENTRAL TEXAS TODAY. HIGH TEMPERATURES TODAY AND THURSDAY WILL RANGE FROM 100 TO 106 DEGREES ACROSS THE ADVISORY AREA. AFTERNOON HEAT INDEX VALUES WILL PEAK IN THE 105 TO 112 DEGREE RANGE. TXZ173-183-191>194-202>209-217>225-228-112115- /O.CON.KEWX.HT.Y.0003.000000T0000Z-110812T0500Z/ WILLIAMSON-VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...SAN MARCOS... AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 453 AM CDT THU AUG 11 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * EVENT...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL RISE TO OR EXCEED 105 DEGREES. HIGH TEMPERATURES TODAY ARE EXPECTED TO APPROACH RECORDS...REACHING 100 DEGREES OR MORE. THIS MORNING'S TEMPERATURES WILL ONLY BRIEFLY FALL TO NEAR OR JUST BELOW 80 DEGREES ACROSS MOST AREAS...WITH MINIMUM TEMPERATURES EXPECTED TO REMAIN ABOVE 80 DEGREES ACROSS SOME URBAN AREAS. * TIMING...THROUGH THURSDAY EVENING. * IMPACT...HEAT STROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS LIKELY WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
534 WWUS74 KEWX 111402 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 902 AM CDT THU AUG 11 2011 ...A HEAT ADVISORY IN EFFECT FOR SOUTH CENTRAL TEXAS THROUGH THIS EVENING... .A PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE ENTRENCHED ACROSS TEXAS WILL CONTINUE TO BRING OPPRESSIVELY HOT CONDITIONS TO SOUTH CENTRAL TEXAS TODAY. HIGH TEMPERATURES TODAY WILL RANGE FROM 99 TO 106 DEGREES ACROSS THE ADVISORY AREA. AFTERNOON HEAT INDEX VALUES WILL PEAK IN THE 105 TO 112 DEGREE RANGE. TXZ173-183-191>194-202>209-217>225-228-120500- /O.CON.KEWX.HT.Y.0003.000000T0000Z-110812T0500Z/ WILLIAMSON-VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...SAN MARCOS... AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 902 AM CDT THU AUG 11 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * EVENT...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL RISE TO OR EXCEED 105 DEGREES. HIGH TEMPERATURES TODAY ARE EXPECTED TO APPROACH RECORDS...REACHING 100 DEGREES OR MORE. MOST TEMPERATURES THIS MORNING ONLY BRIEFLY FELL TO NEAR OR JUST BELOW 80 DEGREES. SLIGHTLY LOWER TEMPERATURES ARE EXPECTED LATE TONIGHT INTO FRIDAY MORNING. * TIMING...THROUGH THIS EVENING. * IMPACT...HEAT STROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS LIKELY WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
976 WWUS74 KEWX 111737 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1237 PM CDT THU AUG 11 2011 ...A HEAT ADVISORY NOW IN EFFECT FOR SOUTH CENTRAL TEXAS THROUGH FRIDAY EVENING... .A PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE ENTRENCHED ACROSS TEXAS WILL CONTINUE TO BRING OPPRESSIVELY HOT CONDITIONS TO SOUTH CENTRAL TEXAS TODAY THROUGH FRIDAY. HIGH TEMPERATURES EACH DAY WILL RANGE FROM 99 TO 106 DEGREES ACROSS THE ADVISORY AREA. AFTERNOON HEAT INDEX VALUES WILL PEAK IN THE 105 TO 112 DEGREE RANGE...WHILE MORNING LOWS WILL BE MOSTLY IN THE 78 TO 82 DEGREE RANGE. TXZ173-183-191>194-202>209-217>225-228-121000- /O.EXT.KEWX.HT.Y.0003.000000T0000Z-110813T0500Z/ WILLIAMSON-VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...SAN MARCOS... AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 1237 PM CDT THU AUG 11 2011 ...HEAT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT FRIDAY NIGHT... * EVENT...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL RISE TO OR EXCEED 105 DEGREES. HIGH TEMPERATURES TODAY AND FRIDAY ARE EXPECTED TO APPROACH RECORDS...REACHING 100 DEGREES OR MORE. OVERNIGHT MINIMUM TEMPERATURES ARE ONLY BRIEFLY COOLING TO NEAR OR BELOW 80 DEGREES...AND THESE WARM AND MUGGY CONDITIONS ARE EXPECTED TO REPEAT FOR FRIDAY MORNING. * TIMING...THROUGH FRIDAY EVENING. * IMPACT...HEAT STROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS LIKELY WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
871 WWUS74 KEWX 120946 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 446 AM CDT FRI AUG 12 2011 ...A HEAT ADVISORY CONTINUES IN EFFECT FOR SOUTH CENTRAL TEXAS EXCLUDING THE HILL COUNTRY THROUGH THIS EVENING... .A PERSISTENT UPPER LEVEL RIDGE OF HIGH PRESSURE ENTRENCHED ACROSS TEXAS WILL CONTINUE TO BRING OPPRESSIVELY HOT CONDITIONS TO SOUTH CENTRAL TEXAS TODAY. HIGH TEMPERATURES WILL RANGE FROM 100 TO 106 DEGREES ACROSS THE ADVISORY AREA. AFTERNOON HEAT INDEX VALUES WILL PEAK IN THE 105 TO 110 DEGREE RANGE. TXZ173-183-191>194-202>209-217>225-228-130000- /O.CON.KEWX.HT.Y.0003.000000T0000Z-110813T0500Z/ WILLIAMSON-VAL VERDE-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...DEL RIO...SAN MARCOS... AUSTIN...BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO... SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE... EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS 446 AM CDT FRI AUG 12 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * EVENT...AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL RISE TO OR EXCEED 105 DEGREES. HIGH TEMPERATURES TODAY ARE EXPECTED TO APPROACH RECORDS...REACHING 100 TO 106 DEGREES. * TIMING...THROUGH THIS EVENING. * IMPACT...HEAT STROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS LIKELY WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this heat advisory went out at Aug 9, 3:00 AM CDT, 16 minutes earlier.
Area forecast discussion, Aug 9, 3:00 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 AM CDT TUE AUG 9 2011
.DISCUSSION...
THE 00Z MODEL RUNS DEPICTED A BROAD SUB-TROPICAL RIDGE ALOFT
EXTENDING FROM SOUTHERN CALIFORNIA EASTWARD TO THE NORTHERN GULF
OF MEXICO. SOUTH CENTRAL TEXAS REMAINS UNDER THE AXIS OF THIS
UPPER LEVEL RIDGE. THE ASSOCIATED UPPER LEVEL HIGH WAS CENTERED
OVER ARIZONA/NEW MEXICO THIS MORNING. WE CAN EXPECT NEAR RECORD
HIGHS TODAY...SIMILAR TO WHAT OCCURRED ON MONDAY.
THE UPPER LEVEL HIGH OVER ARIZONA/NEW MEXICO WILL MOVE EASTWARD
BECOMING CENTERED OVER TEXAS BY WEDNESDAY. THIS FEATURE WILL
REMAIN ENTRENCHED OVER TEXAS THROUGH FRIDAY. AS A RESULT THERE
WILL BE NO RELIEF FROM THE HEAT WITH A CONTINUATION OF NEAR RECORD
AFTERNOON HIGHS. THE UPPER LEVEL RIDGE WILL WEAKEN A BIT OVER THE
WEEKEND BUT AFTERNOON HIGHS WILL STILL BE IN THE TRIPLE DIGITS AT
MOST LOCATIONS. A HEAT ADVISORY WILL BE ISSUED TODAY FOR SOUTH
CENTRAL TEXAS AND WILL CONTINUE THROUGH THURSDAY GENERALLY SOUTH
AND EAST OF A LINE FROM GEORGETOWN TO SAN ANTONIO TO DEL RIO. HEAT
INDEX VALUES ARE EXPECTED TO EXCEED 105 IN THE LATE AFTERNOON
COMBINED WITH MORNING LOWS IN THE UPPER 70S TO NEAR 80. THE HILL
COUNTRY AND EDWARDS PLATEAU ARE NOT INCLUDED IN THE ADVISORY DUE
TO LOWER RELATIVE HUMIDITIES IN THE AFTERNOON AS DRIER AIR ALOFT
MIXES DOWNWARD ACROSS THE HIGHER ELEVATIONS.
GFS MOS CONTINUES WITH THE COOL BIAS OF 2 TO 4 DEGREES FOR AFTERNOON
HIGHS. WE WILL USE OUR IN HOUSE BIAS-CORRECTED GUIDANCE NUMBERS FOR
THE TEMPERATURE FORECAST.
&&
.FIRE WEATHER...
WILDFIRES WILL BE EASY TO IGNITE AND ARE STILL A CONCERN THIS WEEK
DUE TO THE ONGOING DROUGHT AND HOT CONDITIONS. 20-FOOT WINDS WILL BE
SOUTHERLY BUT SPEEDS WILL BE BELOW RED FLAG CRITERIA SO EXTREME
WILDFIRE SPREAD IS NOT EXPECTED.
&&
.CLIMATE...
RECORD HIGHS FOR THE NEXT THREE DAYS...
TODAY WEDNESDAY THURSDAY
AUSTIN CAMP MABRY...106/1953...105/1953...105/2009
AUSTIN BERGSTROM....106/1962...107/1953...105/1969
SAN ANTONIO.........106/1953...105/1962...106/1936
DEL RIO.............108/2003...107/1953...104/1998
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 106 79 106 79 106 / 0 0 0 0 0
AUSTIN BERGSTROM INTL AIRPORT 104 75 104 75 104 / 0 0 0 0 0
NEW BRAUNFELS MUNI AIRPORT 104 75 105 75 104 / 0 0 0 0 0
BURNET MUNI AIRPORT 104 77 103 77 103 / 0 0 0 0 0
DEL RIO INTL AIRPORT 103 81 105 82 105 / 0 0 0 0 0
GEORGETOWN MUNI AIRPORT 102 79 103 79 103 / 0 0 0 0 0
HONDO MUNI AIRPORT 104 77 105 78 105 / 0 0 0 0 0
SAN MARCOS MUNI AIRPORT 102 78 103 78 103 / 0 0 0 0 0
LA GRANGE - FAYETTE REGIONAL 102 78 102 78 102 / 0 0 0 0 0
SAN ANTONIO INTL AIRPORT 103 79 103 80 103 / 0 0 0 0 0
STINSON MUNI AIRPORT 105 79 106 80 106 / 0 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TODAY TO MIDNIGHT CDT THURSDAY NIGHT FOR
THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...CALDWELL...
COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GONZALES...GUADALUPE...
HAYS...KARNES...KINNEY...LAVACA...LEE...MAVERICK...MEDINA...
TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.
&&
MESOSCALE/AVIATION...02
SYNOPTIC/GRIDS...13Hazardous weather outlook, Aug 8, 5:05 AM CDT, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT MON AUG 8 2011 TXZ171>173-183>194-202>209-217>225-228-091015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 505 AM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.